MAUDE Adverse Event Report: KARL STORZ SE & CO. KG STONE CRUSHING FORCEPS, SGL. ACTION JAWS

KARL STORZ SE & CO. KG STONE CRUSHING FORCEPS, SGL. ACTION JAWS
Model Number 27074B
Medical Device Problem Codes Break (1069); Device Handling Problem (3265)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on april 9,2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the base of the jaws broke at the preparation for the first use.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Correction in section d9 product was returned to the manufacturer on april 2,2025.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the component is broken in the same places on both sides.So, the most probable root cause is that the jaw of the pliers broke due to force being applied on both sides.A manufacturing defect can be ruled out, as it can be assumed that the jaw would otherwise have broken on one side or at the rivets.The above conducted investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
STONE CRUSHING FORCEPS, SGL. ACTION JAWS
Common Device Name
STONE CRUSHING FORCEPS, SGL. ACTION JAWS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21887094
Report Number9610617-2025-00660
Device Sequence Number17026782
Product Code OCZ
UDI-Device Identifier04048551079386
UDI-Public04048551079386
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27074B
Device Catalogue Number27074B
Device Lot NumberSM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/24/2025
07/11/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/24/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown